MAUDE Adverse Event Report: CORDIS DE MEXICO SABER 4MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO SABER 4MM4CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004004S
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that a saber pta 4mm4cm 90 balloon rupture and separated outside the patient after use.There was no reported patient injury.The procedure of the shunt percutaneous transluminal angioplasty (pta) was performed using a saber pta and it completed without any issue.After the procedure, the physician inflated the saber pta outside the patient¿s body to test at which pressure the balloon bursts.The saber pta burst at 30 atm, and it was radial burst instead of slit burst.Moreover the balloon was separated into two at the middle.Since the physician assumed that the saber pta bursts like a slit, s/he requested a final letter with some microscopic photos of the cross section to verify why and how this burst occurred.The sales rep explained that the balloons do not rupture radially when the applied pressure is within its rbp plus 4 atm, and also all the products are inspected before shipping.The target lesion was the shunt.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will be returned for analysis.
 
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
It was reported that a saber pta 4 mm 4 cm 90 balloon ruptured and separated outside the patient after use.There was no reported patient injury.The procedure was a shunt percutaneous transluminal angioplasty (pta), which was performed using a saber pta and it completed without any issue.After the procedure, the physician inflated the saber pta outside the patient¿s body to test at which pressure the balloon bursts.The saber pta burst at thirty atmospheres (30 atm), and it was radial burst instead of slit burst.Moreover the balloon was separated into two at the middle.Since the physician assumed that the saber pta bursts like a slit, s/he requested a final letter with some microscopic photos of the cross section to verify why and how this burst occurred.The sales rep explained that the balloons do not rupture radially when the applied pressure is within its rbp plus 4 atm, and also all the products are inspected before shipping.The target lesion was the shunt.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.One non-sterile unit of saber 4 mm 4 cm 90 was received coiled inside a plastic bag.Per visual analysis, it was noted that the balloon was received burst and separated at 1.5 cm from distal end.No other issues were found.The unit was sent to sem analysis and results showed that the internal surface did not present any evidence of damage.However, the external surface presented evidence of scratches and abrasion marks near to the balloon burst/separated areas.It is very likely that the same factors that caused the scratched marks on the balloon outer surface can also contribute to the burst/separated condition found on the received balloon.No other anomalies were observed during sem analysis.¿ a device history record (dhr) review of lot 17497231 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst above rbp¿ and ¿balloon separated¿ were confirmed through analysis.The cause of the balloon burst and the radial rupture found could not be conclusively determined during the analysis.The exact cause of the burst and separation reported could not be determined during analysis.However, based on the information available for review, vessel characteristics (although not provided) and procedural/handling factors may have contributed to the radial burst/separation that occurred after patient use as evidenced by abrasions noted on the outer surface during analysis.According to the instructions for use (ifu), ¿the compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.

Brand Name
SABER 4MM4CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6217936
Report Number9616099-2017-00830
Device Sequence Number18971094
Product Code LIT
UDI-Device Identifier20705032069851
UDI-Public20705032069851
Combination Product (Y/N)N
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number48004004S
Device Catalogue Number48004004S
Device Lot Number17497231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2017
Distributor Facility Aware Date12/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/07/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/03/2017
Supplement Report FDA Received Date01/18/2017
02/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1